MAUDE Adverse Event Report: NUVASIVE, INC. XLIF; EXTERNAL SPINAL FIXATION SYSTEM

NUVASIVE, INC. XLIF; EXTERNAL SPINAL FIXATION SYSTEM
Model Number 6940429
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was unavailable for evaluation.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that the tip of a xlif pituitary broke off during surgery.
 
Additional Manufacturer Narrative
The investigation revealed a report that a small nuvasive xlif pituitary tip broke off and the surgery could proceed without any problems.There was no report of adverse patient, user, or procedure impact.No additional information is available.Specified regulatory reporting has been completed.The device was not returned to nuvasive, and no photographs were provided so the complaint could not be confirmed.The root cause of the issue is unknown, although review of the event and similarly reported events suggests this is the consequence of repetitive use, excessive off angled forces related to surgical technique.These devices are part of loaner sets that are subjected to handling and repeated sterilization cycles after distribution into the field.Wear and damage can accumulate over time.Labeling, risk, manufacturing, risk and trend reviews completed with no deficiencies, discrepancies or adverse trends noted, complaint monitoring will continue, and additional action will be taken in the event that an adverse trend is identified.No additional action is planned at this time.
 
Event or Problem Description
The tip broke off.Surgery was able to continue on without any problems.

Brand Name
XLIF
Common Device Name
EXTERNAL SPINAL FIXATION SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key22882747
Report Number2031966-2025-00100
Device Sequence Number8861157
Product Code LXH
UDI-Device Identifier00887517452764
UDI-Public887517452764
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6940429
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown